Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can Zeptol be tapered off?

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1721 Questions

default
Posted on Tue, 24 Apr 2018 in Brain and Spine
Question: I am currently on 400mg zeptol CR along with other anticonvulsants divalproex and lobazam.
Due to adverse side effects of carbamezapine, doc has recommended substitution of zeptol with lacoset 100.
In what steps do you advise tapering off of zeptol and introduction of lacoset 100?
doctor
Answered by Dr. Ajay Panwar 2 hours later
Brief Answer:
Dose may be tapered to Zeptol CR 200 before stopping.

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar, a neurologist, here to answer your query.

Before 400 mg Zeptol CR can be stopped, dose should be tapered to Zeptol CR 200 which can be used for a couple of weeks before stopping the drug. Lacoset can be started with 100 mg from the first day,as that's the basic dose for the same.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Lobazam

doctor1 MD

I consulted Dr XXXXXXX XXXXXXX online through ur site.My daughter who is a patient of seizure disorder was under medication.She was taking Oxetol 300 two times daily when her SGPT XXXXXXX to 305 U/L .She had to be admitted in hospital due to acute...

doctor1 MD

Dr. XXXXXXX Mascarenhas, My 67 yr old mother is experiencing the following symptoms: Continuous chattering, repeated urination, no sensation of cold/ hot temperature, recent memory loss , inability to recall names of dear ones from 1st january...

doctor1 MD

Hi, I have a 2.5 year old son. He was born after 35 weeks of gestation, was developmentally delayed. An MRI report at the age of 10 months showed diffuse cerebral atrophy. He was given physiotherapy from 10 to 16 months of age. He seems to have caught up with developmental milestones now, except that he is not friendly/interested in kids of his age. Also, he is somewhat less active - he can't jump, can't pedal a tricycle to list a few tasks.

He had a series of 3 vomitings, followed by an emeset injection, followed by a complex grand mal seizure at 22 months of age. Another seizure occurred at 28 months of age accompanied with a 103 F temperature for more than 12 hours preceding the seizure. We happened to be in outpatient department of a hospital when this seizure occurred, and he was treated immediately with Lorazepam injection.

Now his doctor has advised us to give a 5mg Lobazam tablet in two doses each day whenever there is fever. I would like to know the side effects of this tablet. Also, what is his prognosis? Is he likely to develop into a normal child? What are the chances to develop epilepsy? What can we do to improve his prognosis and also to reduce the chance of another seizure?

Thanks.